Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 23, 2014, 9:51 AM CST for Neshoba County, Mississippi. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2014, 9:51 AM CST (15:51 UTC)
- Expired
- Feb 24, 2014, 10:12 PM CST
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 13.16 ft at Feb 23, 2014, 5:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
710
WGUS44 KJAN 231552
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
951 AM CST SUN FEB 23 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-242151-
/O.NEW.KJAN.FL.W.0005.140223T1551Z-140227T0000Z/
/PLAM6.1.ER.140223T1502Z.140224T0600Z.140225T1800Z.NO/
951 AM CST SUN FEB 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL WEDNESDAY EVENING.
* AT 8:45 AM SUNDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
MORNING AND WILL CONTINUE TO RISE TO NEAR 13.3 FEET BY AFTER
MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
TUESDAY AFTERNOON.
* IMPACT...AT 13 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 12.9 SUN 09 AM 13.3 13.1 12.6 13.3 12 AM 02/24
$$3 follow-up statements
400
WGUS84 KJAN 240041
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
641 PM CST SUN FEB 23 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC099-250641-
/O.EXT.KJAN.FL.W.0005.000000T0000Z-140226T1500Z/
/PLAM6.1.ER.140223T1452Z.140224T1200Z.140225T0900Z.NO/
641 PM CST SUN FEB 23 2014
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL WEDNESDAY MORNING.
* AT 5:45 PM SUNDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 13.3 FEET
BY MONDAY MORNING.
* IMPACT...AT 13 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 13.1 SUN 6 PM 13.3 12.9 12.4 13.3 6 AM 2/24
$$
DL061
WGUS84 KJAN 241803
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1203 PM CST MON FEB 24 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-260003-
/O.EXT.KJAN.FL.W.0005.000000T0000Z-140226T0600Z/
/PLAM6.1.ER.140223T1452Z.140224T0230Z.140225T0000Z.NO/
1203 PM CST MON FEB 24 2014
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL LATE TUESDAY NIGHT.
* AT 11:45 AM MONDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 13.0 MON 12 PM 12.7 12.3 12.1 M M
$$555
WGUS84 KJAN 250412
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1012 PM CST MON FEB 24 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC099-250442-
/O.CAN.KJAN.FL.W.0005.000000T0000Z-140226T0600Z/
/PLAM6.1.ER.140223T1452Z.140224T0230Z.140224T2015Z.NO/
1012 PM CST MON FEB 24 2014
THE FLOOD WARNING IS CANCELLED FOR
THE PEARL RIVER ABOVE PHILADELPHIA.
* AT 9:45 PM MONDAY THE STAGE WAS 12.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 2:15 PM MONDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 12.9 MON 10 PM 12.7 12.0 11.0 CONTINUE FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 23, 4:00 AM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Feb 23, 4:00 AM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION....CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST SUN FEB 23 2014 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...LOW LEVEL WARM/MOIST ADVECTION IS UNDERWAY ALONG THE GULF COAST THIS MORNING EVIDENT BY INCREASING COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS EASTERN LA/SOUTHERN MS. FURTHER NORTH...AN ADVANCING COLD FRONT IS ANALYZED ON THE NORTHERN FRINGES OF THE TN VALLEY WHICH IS PROGGED TO CROSS THE ARKLAMISS STARTING LATE THIS AFTERNOON. PRIMARY CONCERN FOR TODAY IS THE RISK FOR HEAVY RAINS ALONG THE HWY 98 CORRIDOR...AND THUNDERSTORMS THAT COULD PRODUCE SOME NICKEL TO QUARTER SIZE HAIL ALONG AND SOUTH OF HWY 84. 00Z NMM/ARW/LOCAL WRF OUTPUT SHOW THE AFOREMENTIONED SHOWER/THUNDER ACTIVITY EXPANDING INTO SOUTHERN ZONES BY MID MORNING AND GRADUALLY COMING TO AN END BY LATE AFTERNOON/EARLY EVENING. THE GUIDANCE HAS BEEN CONSISTENT SHOWING MID LEVEL LAPSE RATES CLIMBING INTO THE 6.5-7.5C/KM RANGE SOUTH OF I-20 AS THE LOW LEVEL WARM AIR SURGES IN...WITH SHOWALTER INDICES IN THE -2 TO -4C RANGE INDICATIVE OF ELEVATED CONVECTION POTENTIAL GIVEN RELATIVELY COOL PBL PER BUFR SOUNDINGS. WHILE LOW LEVEL WINDS LOOK TO VEER WESTERLY BY DAYBREAK...A PASSING MID/UPPER LEVEL JET STREAK JUST TO OUR NORTH WILL PROVIDE NEEDED ASCENT FOR CONVECTION AS THE RIGHT ENTRANCE REGION OF THIS FEATURE PASSES. A FEW DEEPER THUNDERSTORM CORES SEEM REASONABLE GIVEN THE SYNOPTIC SETUP AND WILL KEEP THE MENTION OF SOME QUARTER SIZE HAIL IN THE HWO FOR TODAY. OF EQUAL (IF NOT GREATER) CONCERN IS THE POTENTIAL FOR SOME LOCALLY HIGH RAINFALL TOTALS ALONG HWY 98 COME LATE AFTERNOON. LOCAL WRF OUTPUT SHOWS A SWATH OF 3-5 INCHES ACROSS MARION/LAMAR/FORREST COUNTIES BETWEEN 12Z AND 22Z...WHILE THE HI-RES NMM/ARW SHOW SIMILARLY ALARMING TOTALS OF ANYWHERE FROM 2-4 INCHES DURING THE SAME TIME. GIVEN PW VALUES CLIMBING NEAR/JUST ABOVE 1.5 IN ACROSS THIS AREA BY MID DAY (RIGHT AT THE 99TH PERCENTILE FOR FEB) AND THE CONVECTIVE NATURE OF THE ACTIVITY THESE KINDS OF TOTALS SEEM QUITE REASONABLE. THE BIGGEST QUESTION MARK IS JUST WHERE IS THE HEAVIEST AXIS GOING TO SET UP. THE HRRR HAS BEEN TOYING WITH THE BEST AXIS REMAINING CLOSER TO THE COAST ON A FEW RUNS...BUT SHOWS 2-3 IN ALONG/SOUTH OF HWY 98 ON OTHERS. GIVEN THE HEAVY RAINS WE SAW ACROSS THIS AREA A COUPLE DAYS AGO AND THE COINCIDENT HEAVY RAIN AXIS SHOWN IN THE HI-RES ARW/NMM/LOCAL WRF FEEL THE RISK FOR FLASH FLOODING IS GREAT ENOUGH TO WARRANT A FLASH FLOOD WATCH THROUGH 22Z. BY EARLY EVENING THE BETTER FORCING WILL SHIFT EAST WHICH WILL SHUNT DEEPER CONVECTION AND ASSOCIATED HEAVY RAIN RISK EAST AS WELL. OTHER THAN SOME LIGHT SHOWER ACTIVITY SOUTH OF I-20 THE OVERNIGHT HOURS LOOK PRETTY QUIET AS THE COLD FRONT CROSSES THE REGION. QUIET CONDITIONS LOOK TO PREVAIL THROUGH MONDAY NIGHT...ALTHOUGH IT'S NOT COMPLETELY OUT OF THE QUESTION THAT A FEW LIGHT SHOWERS COULD DEVELOP ACROSS THE DELTA EARLY TUE MORNING AS A JET STREAK IN THE PERSISTENT WESTERLY FLOW ALOFT NOSES IN. AS FOR TEMPS/POPS...LOWERED MAV GUIDANCE FOR THIS AFTERNOON ACROSS SOUTHEASTERN AREAS GIVEN THE HIGH CHANCES FOR RAIN/CLOUDS THROUGH THE DAY. ALSO RAISED OVERNIGHT LOWS FOR TUE MORNING TOWARD THE WARMER NAM/ECMWF MOS NUMBERS AND RAW GFS OUTPUT. POPS FOR TODAY WERE RAISED QUITE A BIT NEAR HBG. /BK/ .LONG TERM...TUESDAY THROUGH SUNDAY...BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE WORK WEEK WITH NEAR NORMAL TEMPERATURES RETURNING FOR THE WEEKEND. RAIN WILL SPREAD ACROSS THE CWA TUESDAY ASSOCIATED WITH A SFC LOW OVER THE SOUTHERN PLAINS AND A COLD FRONT DROPPING THROUGH THE REGION. THE ECMWF CONTINUES TO GENERATE MORE RAINFALL THAN MODEL CONSENSUS WOULD SUGGEST OVER THE SOUTHERN PORTION OF OUR CWA WHERE MORE THAN AN INCH TOTAL COULD FALL BY WEDNESDAY MORNING. THE ARCTIC AIR WILL BE FILTERING INTO OUR CWA TUESDAY NIGHT AS THE RAIN ENDS FROM THE NORTHWEST. THE LIGHT RAIN LOOKS TO MIX WITH OR BRIEFLY CHANGE OVER TO LIGHT SNOW BEFORE ENDING EARLY WEDNESDAY MORNING ALONG THE HIGHWAY 82 CORRIDOR. TEMPERATURES WILL REMAIN ABOVE FREEZING AND BOTTOM OUT IN THE MID 30S ALONG THE HIGHWAY 82 CORRIDOR SO NO ACCUMULATION ON ROADWAYS IS CURRENTLY ANTICIPATED. NO SIGNIFICANT PRECIPITATION IS EXPECTED AFTER SUNRISE WEDNESDAY. THE STRONG CAA WILL HOLD HIGH TEMPERATURES IN THE 40S ACROSS MUCH OF THE NORTHERN HALF OF THE AREA. THE ASSOCIATED SURFACE HIGH WILL BECOME CENTERED OVER OUR CWA WEDNESDAY NIGHT AND THEN SHIFT EAST OF OUR CWA THURSDAY AFTERNOON. THIS WILL SET UP THE COLDEST MORNING OF THE FORECAST PERIOD THURSDAY MORNING WHERE LOWER 20S WILL BE COMMON IN THE NORTH TO AROUND 30 DEGREES IN THE SOUTH. DRY WEATHER WILL CONTINUE THURSDAY BUT A DISTURBANCE WILL DROP OVER THE SOUTHERN PLAINS THURSDAY NIGHT AND HELP DEVELOP A SURFACE LOW. WAA AHEAD OF THIS SYSTEM WILL BRING RAIN BACK INTO OUR WESTERN ZONES THURSDAY NIGHT. THE ECMWF IS FASTER THAN THE GFS AND ENSEMBLES BUT CONSENSUS BRINGS THE SHORTWAVE AND SFC LOW OVER OUR WESTERN ZONES BY FRIDAY EVENING AND SHIFT THE SYSTEM EAST OF OUR CWA SATURDAY. DRY WEATHER LOOKS TO RETURN SATURDAY AND LAST THROUGH MUCH OF SUNDAY. ANOTHER DISTURBANCE WILL DROP OVER THE SOUTHERN PLAINS SUNDAY AND INCREASE OUR RAIN CHANCES AGAIN SUNDAY NIGHT. /22/ && .AVIATION...MVFR CIG WL LIKELY IMPACT AREAS ALONG/S OF I-20 EARLY THIS MORNING BEFORE VFR CIG TRY AND RETURN AFTER 15Z OR SO. ONLY EXCEPTION MAY VERY WELL BE NEAR HBG/PIB WHERE PERSISTENT SHRA/TSRA BRING AT LEAST INTERMITTENT MVFR/IFR CIG AND VSBY THRU MOST OF THE DAYLIGHT HRS. THE HEAVY RAINS NEAR HBG/PIB WL COME TO AN END BY EARLY EVENING AS THIS ACTIVITY PUSHES E. A COLD FRONT WL START CROSSING THE ARKLAMISS FROM THE N AROUND 22Z PASSING THRU THE PIB/HBG AREA AROUND 06-08Z TONIGHT. NLY WINDS WL BECOME A BIT GUSTY IN WAKE OF THE FRONT...BUT LIGHTER WINDS WL RETURN DURING THE DAY MON. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 46 60 48 / 31 13 0 5 MERIDIAN 74 47 63 46 / 35 13 0 6 VICKSBURG 73 44 58 47 / 26 11 0 5 HATTIESBURG 70 55 67 50 / 90 16 0 9 NATCHEZ 70 49 59 49 / 39 17 0 7 GREENVILLE 69 36 55 42 / 7 7 0 7 GREENWOOD 74 38 55 43 / 7 8 0 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ072>074. LA...NONE. AR...NONE. && BK/22/BK
Hazardous weather outlook, Feb 23, 4:48 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 448 AM CST SUN FEB 23 2014 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-241100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 448 AM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ024-026-MSZ059>066-241100- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES- 448 AM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY FLOODING RISK...LIMITED TIMING...TODAY SHOWERS AND THUNDERSTORMS WILL CONTINUE CROSSING THE OUTLOOK AREA THROUGH EARLY TO MID AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE QUARTER SIZE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE...WHICH COULD LEAD TO SOME LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ072>074-241100- MARION-LAMAR-FORREST- 448 AM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY FLOODING RISK...ELEVATED TIMING...TODAY SHOWERS AND THUNDERSTORMS WILL CONTINUE CROSSING THE OUTLOOK AREA THROUGH EARLY TO MID AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE QUARTER SIZE HAIL. IN ADDITION...HEAVY RAINFALL OF TWO TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE DURING THIS TIME...ESPECIALLY FOR AREAS ALONG AND SOUTH OF HIGHWAY 98. THE GROUND IN THIS AREA IS VERY MOIST FROM THE HEAVY RAINS THAT FELL ON FRIDAY...AND ADDITIONAL HEAVY RAIN TODAY COULD LEAD TO FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 45 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 23, 5:44 AM CST, 4 hours 7 minutes before
MSZ074-231215-
FORREST MS-
544 AM CST SUN FEB 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 AM CST SUN FEB 23 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF ROCK HILL AT 544 AM CST...MOVING
EAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3091 8935 3101 8936 3111 8935 3117 8914
3104 8914 3100 8913 3096 8913 3091 8934
TIME...MOT...LOC 1144Z 252DEG 26KT 3100 8936
BKSpecial weather statement, Feb 23, 6:01 AM CST, 3 hours 50 minutes before
MSZ074-231230-
FORREST MS-
601 AM CST SUN FEB 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CST SUN FEB 23 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER BROOKLYN AT 601 AM CST...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3108 8935 3116 8914 3103 8914 3100 8914
3096 8934
TIME...MOT...LOC 1201Z 247DEG 40KT 3105 8918
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:46 AM CST | Flash Flood Watch | JAN | Forrest, Lamar, Marion | 8 hr |
| Feb 23, 5:44 AM CST | Special Weather Statement | JAN | Forrest | 31 min |
| Feb 23, 6:01 AM CST | Special Weather Statement | JAN | Forrest | 29 min |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.